Nonsteroidal Anti-inflammatory Drugs

Can ibuprofen cause heart problems?

A Answers (1)

  • A , Pharmacy, answered
    Ibuprofen (Advil, Motrin) is a nonsteroidal anti-inflammatory drug (NSAID). Like other such drugs, it may increase the risk for cardiovascular problems such as a heart attack or stroke. These can happen without warning and can be fatal. The risk begins in the first weeks of use and increases for those taking NSAIDs for long periods. Tell your doctor about any of the following:
    • if you or anyone in your family has a history of heart disease, heart attack or stroke
    • if you smoke
    • if you have a history of high cholesterol, high blood pressure or diabetes
    • if you are having a coronary artery bypass graft (CABG), a type of heart surgery (don't take ibuprofen right before or right after the surgery)
    • if you develop symptoms including chest pain, shortness of breath, weakness in one part or side of your body, or slurred speech
Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.
Did You See?  Close
Can ibuprofen cause stomach bleeding?